Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

May 15, 2012Broward County, Florida

NWS Miami, FL issued this special weather statement at May 15, 2012, 5:03 PM EDT for Broward County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2012, 5:03 PM EDT (21:03 UTC)
Expired
May 15, 2012, 5:45 PM EDT
In force
42 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 77 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 5:05 PM EDTHAIL 0.25Nw Coconut Creek, FLAT 505 PM EDT A MEMBER OF THE PUBLIC REPORTED PEA-SIZED HAIL IN COCONUT CREEK...NEAR THE INTERSECTION OF US 441 AND JOHNSON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1962 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WWUS82 KMFL 152103
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
503 PM EDT TUE MAY 15 2012

FLZ067-068-072-168-172-152145-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 
503 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY 
  SOUTHEASTERN PALM BEACH COUNTY 

* UNTIL 545 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OAKLAND PARK...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  POMPANO BEACH...
  NORTH LAUDERDALE...
  LIGHTHOUSE POINT...
  COCONUT CREEK...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 50 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2617 8009 2615 8010 2617 8023 2638 8030
      2639 8006 2637 8006
TIME...MOT...LOC 2103Z 158DEG 6KT 2620 8015

$$
MJB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 15, 2:33 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 15, 2:33 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT TUE MAY 15 2012

.SHORT TERM...(TONIGHT-THURSDAY NIGHT)
RECENTLY ANIMATED WATER VAPOR LOOP SHOWED THE LOCAL AREA SITUATED
BETWEEN A POSITIVELY-TILTED UPPER TROUGH EXTENDING SOUTHWEST FROM
THE GREAT LAKES REGION TO TEXAS AND A RIDGE AXIS EXTENDING NORTH
OVER THE WESTERN ATLANTIC WITH MOIST SOUTHWEST FLOW STREAMING
OVERHEAD. A WEAK SHORTWAVE TROUGH WITHIN THIS SOUTHWEST FLOW
APPROACHING FROM THE WEST COMBINED WITH PLENTY OF DEEP LAYER
MOISTURE...DAYTIME HEATING AND INSTABILITY WILL SUPPORT ENHANCED
RAINFALL COVERAGE THROUGH THE EVENING PERIOD TODAY. THE LATEST
RADAR LOOP SHOWED QUITE A BIT OF CONVECTION ALREADY DEVELOPING
ALONG THE WEST COAST SEA BREEZE SPREADING INLAND. HRRR...NCEP AND
LOCALLY RUN WRF SOLUTIONS ARE GENERALLY INDICATING THE BEST
COVERAGE SETTING UP OVER THE EASTERN HALF OF THE LOCAL FORECAST
AREA THROUGH THE LATE AFTERNOON AND EVENING PERIODS BEFORE
TRENDING DOWN THROUGH THE OVERNIGHT PERIOD. SOME STORMS MAY BECOME
STRONG WITH GUSTY WINDS AND SMALL HAIL. IN ADDITION...PERIODS WITH
HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING IN THE TYPICALLY
PRONE AREAS THROUGH THIS TIME.

WEDNESDAY THROUGH THURSDAY...THE MODELS REMAIN IN DECENT
AGREEMENT AND GENERALLY INDICATE THE UNSETTLED CONDITIONS
CONTINUING WITH ELEVATED RAINFALL CHANCES. A FEW NOTABLE
DIFFERENCES FOR TOMORROW AND THURSDAY WILL BE THE LOW-LEVEL
FLOW...WHICH IS EXPECTED TO VEER TO THE SW AS A WEAK FRONTAL
BOUNDARY APPROACHES. UPPER HEIGHTS WILL SLOWLY BEGIN TO DECREASE
THROUGH THIS TIME AS THE PREVIOUSLY DISCUSSED UPPER TROUGH
APPROACHES FROM THE WEST. THE COMBINATION OF THESE FEATURES ALONG
WITH PLENTY OF DEEP LAYER MOISTURE WILL BE ENOUGH TO TRIGGER
AFTERNOON/EVENING CONVECTION EACH DAY WITH THE BULK OF THE
ACTIVITY EXPECTED OVER THE EASTERN HALF OF THE AREA. 85/AG

.LONG TERM...(FRIDAY-TUESDAY)
THE LATEST MODEL PACKAGE HAS BACKED OFF ON DEVELOPING A LOW
PRESSURE SYSTEM OVER THE WESTERN ATLANTIC WATERS THIS WEEKEND
KEEPING THE STATIONARY FRONT OVER CENTRAL FLORIDA. THIS IN TURN
KEEPS THE TROPICAL MOISTURE IN PLACE OVER SOUTH FLORIDA THIS
WEEKEND ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. HOWEVER...THE ECMWF MODEL CONTINUES TO SHOW LOW
PRESSURE DEVELOPING IN THE WESTERN ATLANTIC WATERS...WHICH IN TURN
PUSHES THE FRONT THROUGH SOUTH FLORIDA ON FRIDAY. THE ECMWF MODEL
ALSO CONTINUES TO SHOW DRIER AIR WORKING INTO THE CWA FOR THE
WEEKEND FROM THE NORTH.

BECAUSE OF THE INCONSISTENCY BETWEEN THE GFS MODEL RUNS AND THE
CONSISTENT RUNS WITH THE ECMWF MODEL ON THE DEVELOPMENT OF THE LOW
IN THE WESTERN ATLANTIC WATERS...WE WILL BE FOLLOWING THE ECMWF
MODEL RUNS FOR THE WEATHER FORECAST THIS WEEKEND. THEREFORE...WE
WILL CONTINUE TO SHOW THE FRONT PUSHING THROUGH THE AREA ON FRIDAY
WITH DRIER AIR WORKING INTO THE CWA FOR THIS WEEKEND. THE POPS
THIS WEEKEND WILL REMAIN AT 20 PERCENT OVER THE CWA THIS WEEKEND
WITH ONLY A SLIGHT CHANCE OF STORMS EACH DAY.

BNB

&&

.MARINE...
LIGHT SOUTH TO SOUTHWEST WINDS ARE EXPECTED THROUGH THURSDAY OVER
ALL OF THE LOCAL WATERS OF SOUTH FLORIDA. THIS WILL KEEP THE SEAS
AT 2 FEET OR LESS IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH
FLORIDA. THERE IS ALSO A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY THIS WEEK OVER THE LOCAL WATERS OF SOUTH FLORIDA...WHICH MAY
LEAD TO BRIEF PERIODS WITH GUSTY WINDS AND LOCALLY CHOPPIER
CONDITIONS.

&&

.FIRE WEATHER...
PLENTY OF MOISTURE WILL PRECLUDE ANY CHANCE FOR RED FLAG
CONDITIONS EACH DAY THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  85  71  84 / 40 60 40 60
FORT LAUDERDALE  74  84  73  83 / 30 60 30 60
MIAMI            74  85  72  83 / 30 50 30 50
NAPLES           72  85  71  85 / 20 40 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...57/DG
Hazardous weather outlook, May 15, 4:19 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
419 PM EDT TUE MAY 15 2012

AMZ610-630-FLZ063-066>075-168-172>174-161130-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
419 PM EDT TUE MAY 15 2012

...NUMEROUS THUNDERSTORMS INTERIOR AND EAST, ISOLATED STRONG TO SEVERE...
...LOCALIZED HEAVY RAINFALL INTERIOR/EAST THIS AFTERNOON/EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP OVER
THE INTERIOR AND EAST COAST THIS AFTERNOON AND EVENING. A FEW
PULSE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
INTO EARLY THIS EVENING, WITH THE PRIMARY RISK BEING STRONG WIND
GUSTS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING STRIKES, HAIL, AND TORRENTIAL RAINS.

WIND: WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS WHICH DEVELOP.

HAIL: HAIL TO AROUND QUARTER SIZE WILL BE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS WHICH DEVELOP.

FLOODING: TORRENTIAL RAINS WITH SLOW MOVING THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EARLY EVENING. LOCALIZED RAINFALL
AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE THIS AFTERNOON INTERIOR AND
TOWARDS THE EAST COAST.

RIP CURRENTS: THERE IS JUST A SLIGHT CHANCE OF RIP CURRENTS ALONG
THE ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY WITH THE
STRONGEST STORMS PRODUCING OCCASIONAL LIGHTNING STRIKES AND BRIEF
HEAVY RAINFALL. THUNDERSTORMS MAY BE POSSIBLE AS WELL FRIDAY AND
INTO THE WEEKEND BUT TO A LESSER EXTENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL
WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 15, 4:24 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EDT TUE MAY 15 2012

FLZ067-068-168-152100-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
424 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY

* UNTIL 500 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PALM BEACH GARDENS...AND MOVING SOUTHEAST
  AT 5 MPH.

* THE STORM WILL AFFECT...
  PALM BEACH GARDENS...
  ROYAL PALM BEACH...
  FAU NORTH CAMPUS...
  RIVIERA BEACH...
  WELLINGTON...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...DIME SIZED
HAIL...AND TORRENTIAL DOWNPOURS ARE EXPECTED. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS
AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2677 8003 2676 8003 2662 8026 2682 8054
      2696 8015 2688 8004 2685 8004 2680 8003
      2678 8003
TIME...MOT...LOC 2022Z 316DEG 2KT 2681 8013

GREGORIA
Special weather statement, May 15, 4:37 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT TUE MAY 15 2012

FLZ066-070-071-152100-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL
437 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME WESTERN BROWARD COUNTY
  SOUTHEASTERN HENDRY COUNTY
  EAST CENTRAL COLLIER COUNTY

* UNTIL 500 PM EDT

* AT 434 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHEAST OF MILE MARKER 60 ON
  ALLIGATOR ALLEY...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2630 8104 2626 8083 2614 8089 2616 8103
TIME...MOT...LOC 2037Z 207DEG 7KT 2620 8097
Special weather statement, May 15, 4:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
445 PM EDT TUE MAY 15 2012

FLZ066-152115-
HENDRY FL
445 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HENDRY COUNTY

* UNTIL 515 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DEVILS GARDEN...AND MOVING
  NORTH AT 10 TO 15 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL HENDRY COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2663 8116 2658 8089 2640 8097 2641 8117
TIME...MOT...LOC 2044Z 181DEG 11KT 2650 8105

MJB
Special weather statement, May 15, 4:54 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT TUE MAY 15 2012

FLZ067-068-168-152145-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
454 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PALM BEACH COUNTY

* UNTIL 545 PM EDT

* AT 453 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WEST PALM BEACH...AND MOVING SOUTHEAST AT
  5 MPH.

* THE STORM WILL AFFECT...
  GOLDEN LAKES...
  HAVERHILL...
  WEST PALM BEACH...
  PALM BEACH...
  GREENACRES CITY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2663 8003 2655 8022 2688 8030 2690 8005
      2687 8004 2680 8003 2664 8003
TIME...MOT...LOC 2054Z 321DEG 6KT 2674 8009

MJB
Special weather statement, May 15, 4:58 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
458 PM EDT TUE MAY 15 2012

FLZ067-071-072-152145-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
458 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 545 PM EDT

* AT 453 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HOLEY LAND WILDLIFE
  MANAGEMENT AREA...AND MOVING EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2650 8024 2626 8021 2625 8063 2643 8065
TIME...MOT...LOC 2058Z 263DEG 12KT 2635 8054

AK
Special weather statement, May 15, 5:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
503 PM EDT TUE MAY 15 2012

FLZ067-068-072-168-172-152145-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
503 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 545 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OAKLAND PARK...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  POMPANO BEACH...
  NORTH LAUDERDALE...
  LIGHTHOUSE POINT...
  COCONUT CREEK...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 50 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2617 8009 2615 8010 2617 8023 2638 8030
      2639 8006 2637 8006
TIME...MOT...LOC 2103Z 158DEG 6KT 2620 8015

MJB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:56 PM EDTSpecial Weather StatementMFLMartin34 min
May 15, 3:05 PM EDTSevere Thunderstorm WarningMFLPalm Beach40 min
May 15, 3:06 PM EDTSpecial Weather StatementMFLGlades24 min
May 15, 3:09 PM EDTSevere Thunderstorm WarningMFLGlades36 min
May 15, 3:30 PM EDTSpecial Weather StatementMFLHendry30 min
May 15, 3:38 PM EDTSpecial Weather StatementMFLHendry52 min
May 15, 3:44 PM EDTSpecial Weather StatementMFLMartin46 min
May 15, 3:53 PM EDTSpecial Weather StatementMFLMonroe37 min
May 15, 4:19 PM EDTSpecial Weather StatementMFLHendry26 min
May 15, 4:24 PM EDTSpecial Weather StatementMFLPalm Beach36 min
May 15, 4:37 PM EDTSpecial Weather StatementMFLHendry23 min
May 15, 4:45 PM EDTSpecial Weather StatementMFLHendry30 min
May 15, 4:54 PM EDTSpecial Weather StatementMFLPalm Beach51 min
May 15, 4:58 PM EDTSpecial Weather StatementMFLBroward47 min
May 15, 5:06 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach24 min
May 15, 5:15 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach43 min
May 15, 5:33 PM EDTSevere Thunderstorm WarningMFLPalm Beach42 min
May 15, 5:53 PM EDTSevere Thunderstorm WarningMFLPalm Beach24 min
May 15, 6:00 PM EDTSpecial Marine WarningMFL45 min
May 15, 6:05 PM EDTAreal Flood AdvisoryMFLPalm Beach115 min
May 15, 6:38 PM EDTSpecial Marine WarningMFL52 min
May 15, 7:30 PM EDTSpecial Marine WarningMFL60 min
May 15, 7:30 PM EDTSpecial Marine WarningMFL60 min
May 15, 7:53 PM EDTSpecial Weather StatementMFLBroward52 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.